California, 2004

Wildfire in California, September 6, 2004

September 6, 2004 · NWS SGX · 1 event in 1 county or zone

This fire burned 5 acres east of Chula Vista near Proctor Valley Rd.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGX wrote it up.

This fire burned 5 acres east of Chula Vista near Proctor Valley Rd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Sep 6, 1:30 PM PST, 1 hour 30 minutes earlier.

Area forecast discussion, Sep 6, 1:30 PM PST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 PM PDT MON SEP 6 2004

.SYNOPSIS...HIGH PRESSURE ALOFT WILL CONTINUE HOT WEATHER INLAND EARLY
THIS WEEK. A TROUGH OF LOW PRESSURE MOVING INLAND TO THE NORTH WILL
BRING A COOLING TREND THE LATTER HALF OF THE WEEK ALONG WITH A SLOWLY
INCREASING MARINE LAYER. MOISTURE IN SOUTHERLY FLOW ALOFT WILL CAUSE
A SLIGHT CHANCE OF THUNDERSTORMS IN THE MOUNTAINS DURING THE
AFTERNOONS WEDNESDAY THROUGH FRIDAY. OTHERWISE...FAIR.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

.SHORT TERM...MOSTLY CLEAR TODAY. IT WAS MUCH COOLER IN MOST AREAS W
OF THE MOUNTAINS TODAY...ESPECIALLY NEAR THE COAST. THE 12Z NKX
SOUNDING HAD A NEAR SURFACE BASED INVERSION WITH WEAK ELY WINDS IN THE
LOW LEVELS AND A LITTLE COOLING AROUND 950 MB. WEAK GRADIENTS WITH
ONSHORE TRENDS.

HIGH PRESSURE ALOFT AND WEAK SYNOPTIC SCALE GRADIENTS WILL CONTINUE
WARM THROUGH WED. HOWEVER...THE AFTERNOON SEA BREEZES WILL BE STRONGER
AND WILL MODERATE MOST TEMPS W OF THE MOUNTAINS. HOWEVER...IT WILL
STILL BE HOT INLAND. THE HI STARTS TO BREAK DOWN WED AND AN EDDY MAY
DEVELOP FOR PATCHY COASTAL LOW CLOUDS AND FOG. COOLER NEAR THE COAST
WED AND A LITTLE COOLER INLAND. A WEAK TROUGH MOVES PAST TO THE N THU
CAUSING STRONGER ONSHORE FLOW FOR MORE COOLING AND A DEEPENING MARINE
LAYER. MID LEVEL MOISTURE IN SLY FLOW ALOFT WILL BRING A SLIGHT CHANCE
OF THUNDERSTORMS TO THE MOUNTAINS WED AND THU AFTERNOONS...MAINLY S.
THE DRY CONDITIONS WILL CAUSE LONG DURATIONS OF LOW HUMIDITIES IN THE
MOUNTAINS AND INLAND EMPIRE AND A RED FLAG WARNING IS IN EFFECT
THROUGH TUE FOR THOSE AREAS.

.LONG TERM...A LITTLE DRIER FLOW ALOFT FRI BUT COULD BE ENOUGH
RESIDUAL MOISTURE FOR A SMALL CHANCE OF THUNDERSTORMS IN THE SRN
MOUNTAINS. OTHERWISE...NOT MUCH CHANGE FRI. A STRONGER UPPER TROUGH
OF LOW PRESSURE MOVES THROUGH THIS WEEKEND FOR MORE DEEPENING OF THE
MARINE LAYER AND COOLING.

.SGX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING...SEE LAXRFWSGX.
SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX.

ATKIN
Hazardous weather outlook, Sep 6, 12:30 PM PST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
130 PM PDT MON SEP 6 2004

CAZ042-043-048-055>058-071300-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
130 PM PDT MON SEP 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... REMAINDER OF TODAY THROUGH TONIGHT.

...RED FLAG WARNING TODAY AND TUESDAY OVER THE MOUNTAINS OF SOUTHWEST
CALIFORNIA AND THE INLAND EMPIRE FOR SUSTAINED RELATIVE HUMIDITY LESS
THAN 10 PERCENT FOR 10 HOURS OR MORE EACH DAY...

THE HOT DRY WEATHER WILL CAUSE ELEVATED FIRE DANGER. PEOPLE SHOULD BE
ESPECIALLY CAREFUL WITH SOURCES OF IGNITION.

REFER TO LAXRFWSGX WWUS86 KSGX FOR DETAILS.

...ABOVE NORMAL SURF WILL CAUSE DANGEROUS RIP CURRENTS ALONG THE
COAST...

SWELL FROM DISSIPATED TROPICAL SYSTEM HOWARD WILL CAUSE LARGER THAN
NORMAL SURF RESULTING IN DANGEROUS RIP CURRENTS.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY.

THE RED FLAG WARNING REMAINS IN EFFECT TUESDAY.

ABOVE NORMAL SURF WILL CAUSE DANGEROUS RIP CURRENTS THROUGH WEDNESDAY.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ATKIN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, X W San Diego Valley

When
September 6, 3:00 PM PST to 4:00 PM PST
Where
X W San Diego Valley forecast zone
Reported by
NEWSPAPER
Coordinates
33.028, -116.770 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2004Every state in 2004This day in weather historyWarnings in California, September 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5423860.